Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 1, NWS Lubbock, TX

January 1, 200618 counties in Texas

NWS Lubbock, TX issued this high wind warning at Jan 1, 2006, 3:37 AM CST for 18 counties in Texas. It took effect at Jan 1, 2006, 5:00 AM CST. It was in force for 12 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2006, 3:37 AM CST (09:37 UTC)
In effect from
Jan 1, 2006, 5:00 AM CST
Expired
Jan 1, 2006, 5:00 PM CST
In force
12 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 10:40 AM CSTNON-TSTM WND GST 672 Ne Friona, TX
Jan 1, 11:20 AM CSTNON-TSTM WND GST 652 Ne Tulia, TX
Jan 1, 11:25 AM CSTNON-TSTM WND GST 6010 Sw Paducah, TX
Jan 1, 11:40 AM CSTNON-TSTM WND GST 626 S Olton, TX
Jan 1, 11:50 AM CSTNON-TSTM WND GST 603 N Roaring Springs, TX
Jan 1, 12:25 PM CSTNON-TSTM WND GST 64Lubbock Int. Airport, TX
Jan 1, 12:25 PM CSTNON-TSTM WND GST 677 E Silverton, TX
Jan 1, 12:30 PM CSTNON-TSTM WND GST 59Childress, TX
Jan 1, 12:40 PM CSTNON-TSTM WND GST 586 Nw White River Lake, TX
Jan 1, 12:55 PM CSTNON-TSTM WND GST 673 N Hart, TX
Jan 1, 1:00 PM CSTNON-TSTM WND GST 672 Ne Dimmitt, TX
Jan 1, 1:10 PM CSTNON-TSTM WND GST 601 Ne Morton, TX
Jan 1, 1:30 PM CSTNON-TSTM WND GST 595 Ne Abernathy, TX*** 1 INJ *** SEMI-TRUCK BLOWN OVER ON I27. DRIVER SLIGHTLY INJURED.
Jan 1, 1:35 PM CSTNON-TSTM WND GST 651 S Muleshoe, TX
Jan 1, 1:35 PM CSTNON-TSTM WND GST 652 S Muleshoe, TX
Jan 1, 1:40 PM CSTNON-TSTM WND GST 641 Ne Amherst, TX
Jan 1, 1:40 PM CSTNON-TSTM WND GST 644 S Levelland, TX
Jan 1, 1:40 PM CSTNON-TSTM WND GST 646 S Anton, TX
Jan 1, 1:45 PM CSTNON-TSTM WND GST 603 W Lubbock, TX
Jan 1, 1:50 PM CSTNON-TSTM WND GST 611 S Plainview, TX
Jan 1, 1:50 PM CSTNON-TSTM WND GST 61Reese Center, TX
Jan 1, 2:00 PM CSTNON-TSTM WND GST 622 Ne Floydada, TX
Jan 1, 2:25 PM CSTNON-TSTM WND GST 596 Sw Wolfforth, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 010938
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
337 AM CST SUN JAN 1 2006

TXZ026-032-037-038-011845-
/O.UPG.KLUB.WI.Y.0001.060101T1500Z-060102T0000Z/
/O.NEW.KLUB.HW.W.0001.060101T1100Z-060101T2300Z/
CHILDRESS-COTTLE-DICKENS-KING-
INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR...
GUTHRIE
337 AM CST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE 
WIND ADVISORY IS NO LONGER IN EFFECT.

WEST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 TO 40 MPH BY
MIDDAY. A FEW GUSTS TO 60 MPH WILL BE POSSIBLE. THESE STRONG WINDS
WILL BEGIN TO SUBSIDE DURING THE LATE AFTERNOON HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL
CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE 
VEHICLES. BLOWING DUST WILL LOCALLY REDUCE VISIBILITIES.

WITH WORSENING DROUGHT CONDITIONS...THESE WINDS WILL ELEVATE FIRE
DANGER LEVELS WITH A THREAT FOR EXPLOSIVE FIRE GROWTH AND SPREAD.
IN CASE OF A WIND DRIVEN WILDFIRE...RESIDENTS ARE ADVISED TO
EVACUATE IMMEDIATELY TO A SAFE AREA. IN TEXAS...LAW ENFORCEMENT
HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS.


$$

TXZ021>025-027>031-033>036-011845-
/O.UPG.KLUB.HW.A.0001.060101T1500Z-060102T0000Z/
/O.NEW.KLUB.HW.W.0001.060101T1100Z-060101T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS
337 AM CST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 TO 45 MPH BY
MIDDAY. A FEW GUSTS OVER 60 MPH WILL BE POSSIBLE. THESE STRONG
WINDS WILL BEGIN TO SUBSIDE DURING THE LATE AFTERNOON HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL
CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE 
VEHICLES. BLOWING DUST WILL LOCALLY REDUCE VISIBILITIES.

WITH WORSENING DROUGHT CONDITIONS...THESE WINDS WILL ELEVATE FIRE
DANGER LEVELS WITH A THREAT FOR EXPLOSIVE FIRE GROWTH AND SPREAD.
IN CASE OF A WIND DRIVEN WILDFIRE...RESIDENTS ARE ADVISED TO
EVACUATE IMMEDIATELY TO A SAFE AREA. IN TEXAS...LAW ENFORCEMENT
HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS.

$$

TXZ039>044-011845-
/O.EXT.KLUB.WI.Y.0001.060101T1100Z-060101T2300Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
337 AM CST SUN JAN 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

WEST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH BY
MIDDAY WITH GUSTS TO 50 MPH. THESE WINDS WILL SUBSIDE LATE THIS
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST WILL ALSO REDUCE
VISIBILITIES.

WITH WORSENING DROUGHT CONDITIONS...THESE WINDS WILL ELEVATE FIRE
DANGER LEVELS WITH A THREAT FOR EXPLOSIVE FIRE GROWTH AND SPREAD.
IN CASE OF A WIND DRIVEN WILDFIRE...RESIDENTS ARE ADVISED TO
EVACUATE IMMEDIATELY TO A SAFE AREA. IN TEXAS...LAW ENFORCEMENT
HAS THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS.

$$
2 follow-up statements
000 
WWUS74 KLUB 011807
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1207 PM CST SUN JAN 1 2006

TXZ021>038-012300-
/O.CON.KLUB.HW.W.0001.000000T0000Z-060101T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
1207 PM CST SUN JAN 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

WEST WINDS OF 30 TO 45 MPH WITH A FEW GUSTS OVER 60 MPH
WILL BE POSSIBLE THROUGH THE AFTERNOON. THESE STRONG WINDS WILL BEGIN TO
SUBSIDE TOWARD SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL
CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. BLOWING DUST WILL LOCALLY REDUCE VISIBILITIES.

$$

TXZ039>044-012300-
/O.CON.KLUB.WI.Y.0001.000000T0000Z-060101T2300Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
1207 PM CST SUN JAN 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THE AFTERNOON. THESE WINDS WILL SUBSIDE TOWARD SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST WILL ALSO
REDUCE VISIBILITIES.

$$
000 
WWUS74 KLUB 060906
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
406 AM CDT THU APR 6 2006

TXZ036-062100-
/O.UPG.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
/O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/
CROSBY-
INCLUDING THE CITIES OF...CROSBYTON...RALLS
406 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE
WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS
BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL
DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY
OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE
EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE
CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND.

$$

TXZ021>024-027>030-033>035-062100-
/O.UPG.KLUB.HW.A.0001.060406T1600Z-060407T0000Z/
/O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH
406 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE
WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR
CONSTRUCTION SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN
VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY
OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE
EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE
CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND.

$$

TXZ038-043-044-062100-
/O.EXA.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
406 AM CDT THU APR 6 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. THESE WINDS
WILL RESULT IN PATCHY BLOWING DUST. WINDS WILL DIMINISH GRADUALLY
DURING THE EARLY EVENING HOURS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

$$

TXZ025-026-031-032-037-039>042-062100-
/O.CON.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
406 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE LIKELY. THESE WINDS
WILL RESULT IN AREAS OF BLOWING DUST AND SOME LOCAL RESTRICTIONS
TO VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY
EVENING HOURS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jan 1, 3:35 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 1, 3:35 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
335 AM CST SUN JAN 1 2006

.SHORT TERM...
A VIGOROUS SHTWV OUT AHEAD OF 130+ KT 250 MB JET OVER THE DESERT SW
IS CURRENTLY MOVING QUICKLY EASTWARD THIS MORNING ACROSS THE
4-CORNERS REGION...PERHAPS SLIGHTLY FASTER THAN INDICATED BY 0Z
GUIDANCE. WINDS ON THE TUCUMCARI PROFILER AT 2 AM ARE ALREADY AOA
50 KTS THRU ALL BUT THE LOWEST GATE AND SFC WINDS ACROSS THE SW
PANHANDLE/NW SPLNS HAVE BEEN GUSTING UP TO 45 MPH PER OBS FROM THE
WEST TEXAS MESONET. NAM AND GFS GUIDANCE ARE IN DECENT AGREEMENT
TRACKING THIS SHTWV OUT ACROSS SRN CO/SRN KS AND THE PANHANDLES
TODAY. ATTENDANT SFC LOW CURRENTLY LOCATED OVER THE NE TX
PANHANDLE WILL DEEPEN AND MOVE NORTHEAST INTO EASTERN KS BY EARLY
EVE. ALTHOUGH 0Z MOS GUIDANCE FOR LBB AND CDS IS MARGINAL
REGARDING WIND SPEEDS REACHING WARNING CRITERIA...LOCAL WIND
GUIDANCE WITH THIS SYSTEM SHOWS THAT CONDITIONS WILL BE VERY
FAVORABLE FOR A HIGH WIND EVENT ACROSS MOST OF THE CWA TODAY. THE
FCST NORTH-SOUTH 700 MB GRADIENT IN PARTICULAR WILL BE VERY
STRONG. THUS HAVE DECIDED TO UPGRADE THE HIGH WIND WATCH TO A HIGH
WIND WARNING FOR ALL BUT THE SOUTHERN-MOST ROW OF COUNTIES. GIVEN
THE PROGGED TRACK OF THE H8-H7 WIND MAX ACROSS THE CENTRAL AND
NORTHERN COUNTIES...AND THE SLIGHTLY WEAKER HEIGHT GRADIENT FURTHER
SOUTH...WILL OPT TO CONTINUE THE WIND ADVISORY FOR THE SOUTHERN
ROW OF COUNTIES. PATCHY BLOWING DUST IS ALSO EXPECTED UP ON THE CAPROCK
BY LATE MORNING.

ALSO EXPECTING ANOTHER VERY WARM DAY...WITH THE BULK OF THE CAA
CONFINED TO LOCALS FARTHER NORTH. PLENTY OF MID-HIGH LVL MOISTURE
STREAMING OUT AHEAD OF THIS SYSTEM WILL BRING PARTLY-MOSTLY CLOUDY
SKIES THROUGHOUT THE MORNING...HOWEVER...PRONOUNCED DRY SLOT WILL
BEGIN TO SPREAD OVER THE AREA BY MID-DAY...AND WE CAN EXPECT
CLEARING SKIES FROM W-E. HAVE STAYED CLOSE TO GUIDANCE FOR AFTN
HIGHS...WHICH WILL ONCE AGAIN BRING US CLOSE TO RECORD VALUES.

AS THE SHTWV QUICKLY MOVES TO THE E-NE...EXPECT THE WIND TO BEGIN TO
DIE DOWN LATE IN THE LATE AFTERNOON FROM WEST TO EAST. TEMPS WILL BE
COOLER TONIGHT ESPECIALLY ACROSS THE NW AS WE LOSE THE MAJORITY OF
THE DOWNSLOPE COMPONENT AND SLIGHTLY COOLER...DRIER AIR ADVECTS IN FROM
THE NW.

.LONG TERM...
WITH MAJORITY OF CONCERN IN THE SHORT TERM...ONLY MINOR ADJUSTMENTS
WERE REQUIRED TO THE LONG TERM GRIDS/FORECAST.

MID/UPPER LEVEL RIDGING WILL TRANSLATE EAST OVER THE ROCKIES ON
MONDAY AS THE POTENT UPPER LOW PROPAGATES EAST OVER THE MID
MISSISSIPPI RIVER VALLEY. LOW LEVEL FLOW WILL VEER/BECOME SOUTHERLY
ON TUESDAY AS THE NEXT SHORTWAVE TROUGH AMPLIFIES OVER THE SOUTHERN
ROCKIES. THIS WILL AGAIN RESULT IN BREEZY/DRY CONDITIONS AS SURFACE
CYCLOGENESIS OCCURS OVER KANSAS. WITH GOOD DOWNSLOPING FLOW...
EXPECT AN UNSEASONABLY WARM DAY WITH MAXIMA 20 TO 25 DEGREES ABOVE
SEASONAL AVERAGES. A COLD FRONT WILL DROP SOUTH LATE TUESDAY/EARLY
WEDNESDAY IN THE WAKE OF THE PASSING TROUGH AXIS...AND WILL PROVIDE
FOR THE ONSET OF SLIGHTLY COOLER TEMPERATURES. THE PATTERN WILL
AMPLIFY FROM MID WEEK THROUGH THE END OF THE PERIOD WITH INCREASED
RIDGING OVER THE WESTERN U.S. AND A LONGWAVE TROUGH OVER THE EASTERN
PARTS OF THE COUNTRY. THIS WILL PROMOTE OCCASIONAL REINFORCING SHOTS
OF COOL/DRY SURFACE RIDGING FROM THE GREAT BASIN REGION.

&&

.FIRE WEATHER...
DESPITE SLIGHTLY MORE MOIST AIR ADVECTING INTO THE CWA THIS MORNING
FROM NEW MEXICO...ONCE THE DRY SLOT AND DOWNGLIDE ON THE SOUTH SIDE
OF THE STORM SYSTEM MOVES OVER THE REGION THIS AFTN...WE EXPECT DEW
POINT TEMPS AND RHS TO AGAIN DROP TO THE 10-15 PERCENT RANGE. 20 FT
WIND SPEEDS THAT ARE FCST TO BE WELL ABOVE RED FLAG CRITERIA.
THIS...COUPLED WITH THE CRITICAL FIRE DANGER ACROSS THE AREA DUE IN
PART TO THE ONGOING DROUGHT...HAVE LED US TO UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR THE ENTIRE CWA THIS AFTN.

USERS SHOULD BE AWARE THAT THIS EVENT HAS POTENTIAL TO PRODUCE
FAVORABLE CONDITIONS FOR EXPLOSIVE FIRE GROWTH /INCLUDING HIGH
HAINES INDICES/ OVER A LARGE AREA OF TEXAS AND OKLAHOMA WHERE
NUMEROUS WILDFIRES HAVE OCCURRED IN RECENT DAYS. GIVEN HIGH
OUTDOOR INTEREST/S THROUGH THE HOLIDAY WEEKEND...STATE OFFICIALS
ARE URGING EXTREME CAUTION...AND HAVE REQUESTED THE ISSUANCE OF
SPECIAL MESSAGES AND CALL TO ACTION STATEMENTS TO HEIGHTEN PUBLIC
AWARENESS. SPC HAS INCLUDED THE FA IN AN EXTREMELY CRITICAL FIRE
WEATHER AREA FOR TODAY CITING A POTENTIALLY DANGEROUS SITUATION.
WE CONCUR AND WILL ISSUE A PUBLIC INFORMATION STATEMENT /PNSLUB/
AND WILL INCLUDE ENHANCED CALL TO ACTION STATEMENTS AS REQUESTED
BY THE STATE IN ALL HEADLINING TEXT PRODUCTS AND THE HAZARDOUS
WEATHER OUTLOOK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        69  32  66  31 /   0   0   0   0
TULIA         70  30  66  30 /   0   0   0   0
PLAINVIEW     72  34  66  36 /   0   0   0   0
LEVELLAND     73  37  70  34 /   0   0   0   0
LUBBOCK       74  35  67  35 /   0   0   0   0
BROWNFIELD    74  39  70  40 /   0   0   0   0
CHILDRESS     76  37  69  35 /   0   0   0   0
SPUR          75  38  70  35 /   0   0   0   0
ASPERMONT     78  43  71  39 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES:
BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE...
CROSBY...DICKENS...FLOYD...HALE...HALL...HOCKLEY...KING...LAMB...
LUBBOCK...MOTLEY...PARMER...AND SWISHER.

RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

WIND ADVISORY UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES: GARZA...
KENT...LYNN...STONEWALL...TERRY...AND YOAKUM.

&&

33/20
Hazardous weather outlook, Dec 31, 4:59 AM CST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
459 AM CST SAT DEC 31 2005

TXZ021>044-011100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
459 AM CST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WESTERLY TO NORTHWESTERLY WINDS WILL AFFECT MOST OF THE
OUTLOOK AREA ON SUNDAY. SUSTAINED WIND SPEEDS WILL REACH 30 TO 40
MPH WITH A FEW GUSTS APPROACHING 60 POSSIBLE. WINDS MAY BECOME
LOCALLY VERY STRONG AT A FEW LOCATIONS ON THE CAPROCK AND NORTH OF
LUBBOCK.

GIVEN VERY DRY CONDITIONS...THE STRONG WINDS ON SUNDAY WILL BE
ACCOMPANIED BY A HIGH THREAT FOR WILD FIRES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER
OF THE PERIOD.

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.